Treatment Options for Side Effects of Duragesic Pain Patches

Some of the potential side effects of Duragesic pain patches are considerably dangerous. These include fentanyl overdose and hypoventilation or other breathing problems, both of which require immediate medical attention. However, other side effects of Duragesic patches and fentanyl are far less severe and may be considered by some to be mere inconveniences.

It is important to seek medical attention for any kind of serious side effect. Patients should consult with their doctors if they are overwhelmed by the negative aspects of the treatment provided by Duragesic patches or fentanyl. If a side effect becomes life threatening, immediate emergency care is needed.

It is important for you to remember that the purpose of Duragesic patch and fentanyl prescriptions is to provide relief for your intense pain. Unnecessary and excessive side effects should be analyzed from a critical perspective and the costs and benefits of the medication should be weighed carefully. If side effects become overwhelming or outweigh the benefits of the drug, do not hesitate to inform your doctor and inquire about alternative forms of treatment.

Fentanyl Overdose Treatment

An overdose of fentanyl or Duragesic pain patches is extremely serious. The misuse of this drug can lead to severe health complications including death. These health complications may include hypoventilation, the slowing or stopping of breathing. Overdoses are most likely to happen at the beginning of fentanyl treatment, following an increase in dosage, or when fentanyl or Duragesic are combined with other narcotics.

Major signs of an overdose of fentanyl or Duragesic patches are very slow breathing and severe drowsiness causing the victim to be unresponsive. Other signs include cold or clammy skin, low blood pressure, pinpoint pupils of the eyes, and a slow heartbeat. Anyone who displays the signs of a fentanyl or Duragesic overdose needs immediate medical treatment.

If you believe someone you know has overdosed on Duragesic patches or fentanyl it is imperative to seek emergency medical attention as quickly as possible. Fast thinking can help prevent severe consequences such as unconsciousness and even death. If you are concerned about an overdose at all, contact a medical professional. It is always better to be safe than sorry.

Hypoventilation Treatment

Hypoventilation is a condition resulting from inadequate ventilation and inhibits gas exchange. This impedes the inhalation of oxygen and exhalation of carbon dioxide, and may be potentially life threatening. Hypoventilation can be a side effect of Duragesic pain patch and fentanyl use and could cause a person to cease breathing completely.

Depending on the situation, medical professionals may be able to treat hypoventilation through medical devices that assist in breathing. Other possible options are the use of medications that stimulate the respiratory system or oxygen therapy, but these potential treatments may result in additional complications for some patients.

If you or someone you care about suffers from hypoventilation, speak with your doctor immediately about this development. It is not uncommon for this condition to be a side effect of Duragesic patch and fentanyl use, and you should be fully aware of the seriousness of hypoventilation. Your vigilance could save a life.

  • - -
  • By clicking the "Submit" button below, you agree that law firms you are matched with may contact you by telephone even if you are on a federal or state Do Not Call registry. Up to 10 law firms may respond to your request within approximately 2 weeks. In some cases 3 or more firms may respond to your request after 30 days. Use of this site is subject to our Terms of Use.

Sitemap

Website Design & Web Positioning by Wise Law Media Group

Copyright ©2012 Resource 4 Duragesic Recall |


Terms of Use

Hopefully you haven't had an overdose of fentanyl, but if so please contact us after you seek medical help.